Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 101, NWS San Angelo, TX

April 28, 2006Nolan County, Taylor County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 28, 2006, 5:30 PM CDT for Nolan County, Taylor County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 28, 2006, 5:30 PM CDT (22:30 UTC)
Expired
Apr 28, 2006, 6:15 PM CDT
In force
45 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

Counties Nolan County, TX, Taylor County, TX

The radar

The Dyess AFB radar (KDYX), 88 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 28, 11:36 AM CDTTornado WatchSPC9 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 10.5 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2006-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1582 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2006-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1582 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
625 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:29 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Apr 28, 3:29 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
329 PM CDT FRI APR 28 2006

.SHORT TERM...
MAIN EVENT STILL AHEAD THIS AFTERNOON AND EVENING. DRYLINE
EXTENDED FROM SNYDER TO GARDEN CITY TO THE NORTHWEST TIP TO
CROCKETT COUNTY TO WEST OF SANDERSON AT 3 PM. CLOUDS HAVE ERODED
WEST OF A HASKELL... ABILENE...SAN ANGELO...CROCKETT LINE. THIS
HAS INCREASED INSTABILITY AS TEMPERATURES HAVE INCREASED INTO THE
MID 80S. SB CAPES WERE 2000 J/KG.

LIFT FROM EL PASO UPPER LOW STILL TO WORK IN...WITH STRONGEST
LIFT/INSTABILITY MOVING IN TOWARD 7 PM. WILL HAVE SEVERE STORMS
UNTIL THAT TIME...BUT EASTWARD MOVING SQUALL LINE WILL PROBABLY
HAVE TO WAIT FOR LIFT FROM UPPER LOW. LARGE HAIL LIKELY IN SEVERE
STORMS. ISOLATED TORNADOES POSSIBLE WITH STRONG MID LEVEL WINDS
AND LOW LCL...BUT WOULD LIKE BETTER LOW LEVEL WIND SHEAR. TORNADO
WATCHES ARE IN IN EFFECT FOR THE COUNTY WARNING AREA...WITH DAY 1
SEVERE WEATHER OUTLOOK

WILL TAKE A WHILE FOR STORMS TO END THIS EVENING...WITH GFS MODEL PUSHING
SURFACE TROUGH AND STORMS EAST TO SABA AND MASON COUNTIES BY 1 AM.

COLD FRONT NORTH OF LUBBOCK WILL PUSH THROUGH THE CWA AFTER
MIDNIGHT.

.LONG TERM...
GFS HAS COLD FRONTS MOVING THROUGH THE CWA LATE MONDAY NIGHT AND
THURSDAY. WILL HAVE UNSTABLE ATMOSPHERE...SO KEPT OR PUT A 20
PERCENT OF THUNDERSTORMS...TUESDAY INTO FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE      55  74  54  89 / 100  10  10  10
SAN ANGELO   55  76  53  89 /  70  10  10  10
JUNCTION     60  80  51  88 /  60  10  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES: BROWN...
CALLAHAN...COKE...COLEMAN...CONCHO...FISHER...HASKELL...IRION...
JONES...NOLAN...RUNNELS...SHACKELFORD...STERLING...TAYLOR...
THROCKMORTON...AND TOM GREEN.

TORNADO WATCH UNTIL 9 PM FRIDAY FOR THE FOLLOWING ZONES:
CROCKETT...KIMBLE...MASON...MCCULLOCH...MENARD...SAN SABA...
SCHLEICHER...AND SUTTON.

&&

04
Hazardous weather outlook, Apr 28, 5:06 AM CDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
506 AM CDT FRI APR 28 2006

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-291015-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
506 AM CDT FRI APR 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

AN EXCEPTIONALLY STRONG UPPER-LEVEL DISTURBANCE WILL PRODUCE THUNDERSTORMS
ACROSS WEST CENTRAL TEXAS TODAY AND TONIGHT. THIS UPPER-LEVEL
DISTURBANCE WILL PUSH A SURFACE DRYLINE SLOWLY EAST ACROSS WEST CENTRAL
TEXAS TODAY. THUNDERSTORMS WILL FORM ALONG OR NEAR THIS DRYLINE.
EXPECT MANY THUNDERSTORMS TO EXCEED SEVERE LIMITS TODAY AND
TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
THREATS. HOWEVER...A FEW TORNADOES ARE POSSIBLE LATER THIS
AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

EXPECT SPOTTER ACTIVATION TODAY AND TONIGHT.

23/HUBER

In the hours before

Local storm report, Apr 28, 4:14 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
414 PM CDT FRI APR 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     HAIL             1 W ROSCOE              32.45N 100.56W
04/28/2006  E0.88 INCH       NOLAN              TX   AMATEUR RADIO

&&

MDECKER
Local storm report, Apr 28, 4:17 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
417 PM CDT FRI APR 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     HAIL             10 S SONORA             30.42N 100.64W
04/28/2006  E1.00 INCH       SUTTON             TX   LAW ENFORCEMENT

&&

MDECKER
Local storm report, Apr 28, 4:20 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
420 PM CDT FRI APR 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             2 SW SONORA             30.55N 100.67W
04/28/2006  E1.00 INCH       SUTTON             TX   LAW ENFORCEMENT

&&

MDECKER
Special weather statement, Apr 28, 4:32 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
432 PM CDT FRI APR 28 2006

TXZ064-065-282200-
STERLING TX-COKE TX-
432 PM CDT FRI APR 28 2006

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CDT FOR STERLING
AND COKE COUNTIES...

AT 428 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 9 MILES SOUTH OF STERLING CITY...MOVING
NORTHEAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  STERLING CITY BY 440 PM CDT
  BROOME BY 445 PM CDT

SMALL HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...ESPECIALLY
IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE
SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A
WARNING BE ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
WEST CENTRAL TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900
PM CDT FRIDAY EVENING FOR WEST CENTRAL TEXAS.
Local storm report, Apr 28, 4:53 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
453 PM CDT FRI APR 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             4 N MERKEL              32.53N 100.01W
04/28/2006  E1.00 INCH       JONES              TX   PUBLIC

&&

MDECKER
Local storm report, Apr 28, 5:27 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
527 PM CDT FRI APR 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             25 E SONORA             30.57N 100.22W
04/28/2006  E1.00 INCH       SUTTON             TX   PUBLIC

&&

MDECKER

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 11:19 AM CDTSevere Thunderstorm WarningSJTRunnels, Taylor26 min
Apr 28, 11:45 AM CDTSevere Thunderstorm WarningSJTCallahan, Taylor30 min
Apr 28, 12:19 PM CDTSevere Thunderstorm WarningSJTCallahan, Shackelford26 min
Apr 28, 12:26 PM CDTSevere Thunderstorm WarningSJTBrown16 min
Apr 28, 1:00 PM CDTSevere Thunderstorm WarningSJTColeman, Concho, McCulloch45 min
Apr 28, 1:08 PM CDTSevere Thunderstorm WarningSJTBrown37 min
Apr 28, 2:06 PM CDTSevere Thunderstorm WarningSJTConcho24 min
Apr 28, 2:31 PM CDTSevere Thunderstorm WarningSJTColeman, Runnels17 min
Apr 28, 2:55 PM CDTSevere Thunderstorm WarningSJTSterling35 min
Apr 28, 3:14 PM CDTSevere Thunderstorm WarningSJTCrockett, Sutton31 min
Apr 28, 3:44 PM CDTSevere Thunderstorm WarningSJTCrockett, Sutton31 min
Apr 28, 4:02 PM CDTSevere Thunderstorm WarningSJTNolan28 min
Apr 28, 4:15 PM CDTSevere Thunderstorm WarningSJTSutton45 min
Apr 28, 4:26 PM CDTSevere Thunderstorm WarningSJTFisher, Nolan34 min
Apr 28, 4:34 PM CDTSevere Thunderstorm WarningSJTJones, Taylor26 min
Apr 28, 4:54 PM CDTSevere Thunderstorm WarningSJTJones36 min
Apr 28, 4:54 PM CDTTornado WarningSJTSutton36 min
Apr 28, 5:04 PM CDTSevere Thunderstorm WarningSJTCoke, Nolan, Taylor26 min
Apr 28, 5:14 PM CDTSevere Thunderstorm WarningSJTSterling61 min
Apr 28, 5:26 PM CDTTornado WarningSJTKimble, Menard, Schleicher, Sutton34 min
Apr 28, 5:28 PM CDTSevere Thunderstorm WarningSJTHaskell, Jones, Shackelford47 min
Apr 28, 5:52 PM CDTSevere Thunderstorm WarningSJTCoke38 min
Apr 28, 5:59 PM CDTTornado WarningSJTKimble, Menard31 min
Apr 28, 6:13 PM CDTSevere Thunderstorm WarningSJTJones, Shackelford32 min
Apr 28, 6:20 PM CDTSevere Thunderstorm WarningSJTKimble25 min
Apr 28, 6:27 PM CDTSevere Thunderstorm WarningSJTCoke17 min
Apr 28, 6:31 PM CDTSevere Thunderstorm WarningSJTMcCulloch, Mason, Menard29 min
Apr 28, 6:36 PM CDTSevere Thunderstorm WarningSJTHaskell24 min
Apr 28, 6:42 PM CDTSevere Thunderstorm WarningSJTShackelford33 min
Apr 28, 6:47 PM CDTSevere Thunderstorm WarningSJTKimble43 min
Apr 28, 6:49 PM CDTSevere Thunderstorm WarningSJTRunnels, Taylor56 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.